Patient Comments: Peptic Ulcer - Symptoms

What were your symptoms of your peptic ulcer?

Comment from: 35-44 Female (Patient) Published: April 06

3 days ago I began to have stomach pain that radiated into my spine. I had this last fall and went to urgent care. They did an ultrasound and results were that my pancreas was fine and so was my gallbladder, they did find I had a hemangioma on my liver non-symptomatic, not related to the pain. I had a CT scan to confirm that it was benign. Here I am again with this pain, I am guessing it is an ulcer, so I've been taking Prevacid (my 3rd day). The pain has gotten better but my stomach is sore to touch or when I push on the lower right area. I'm thinking it's because that area is still sensitive, should it already be better? Today I'm feeling a little tired, it's not like me to be tired in the morning, is this Prevacid? Yesterday I also took Maalox to help with the pain, but now I have diarrhea? Should I go to urgent care or wait to see my doctor next week? Is this consistent with ulcers?

Was this comment helpful?Yes
Comment from: 25-34 Female (Patient) Published: March 31

My first symptoms were nausea and sharp pain under my breast bone, particularly at night. The worst pain would wake me up and usually lasted for 30 minutes or less. I was diagnosed with three gastric ulcers through an upper endoscopy. I was prescribed Nexium for 90 days, and that did a great job of controlling my symptoms. I tried to stop the medication after that time period, but the nausea returned. I am back on Nexium for the time being, but I will probably try some OTC options soon because of the expense.

Was this comment helpful?Yes
Comment from: Mary, 45-54 Female (Patient) Published: March 05

My symptoms started with black tarry stools, weakness and light headedness, but no pain. I went to my doctor, who said that I needed to be admitted to a hospital as I had internal bleeding from an ulcer. I was admitted on the same day and stayed there for seven days of treatment. I needed a blood transfusion - 6 units - as by this time I was quite anemic with hemoglobin of 6.5, when the normal reading is 12. I was given omeprazole for the ulcer. The endoscopy showed I had a duodenal ulcer. The ulcer was negative for h. pylori, and was induced by NSAIDs namely Naproxen. This medication was stopped to prevent further damage, and I was advised not to take anti-inflammatory drugs at all. The onset of this illness was very sudden, and required fast medical help, otherwise I could have literally died from it. This was a very scary experience for me.

Was this comment helpful?Yes
Comment from: tomdabom007, 35-44 Male (Patient) Published: September 12

I have been dealing with these ulcer problems for several weeks now, and was just diagnosed by a doctor. Before that I didn't know what the problem was, just that something was very wrong. My symptoms: Any time I ate a meal, I would soon develop an aching feeling in the upper right quadrant of my abdomen, and/or a burning, gnawing pain right below my breastbone, frequently followed by vomiting. The pain would last for from 5 to 8 hours. I have experienced kidney stones in the past, and if I rate that pain as a 10 (on a scale of 1 to 10, with 1 being no pain) then this pain could get as bad as a 7 or an 8.

Was this comment helpful?Yes
Comment from: casper, 25-34 Male (Patient) Published: June 29

Two years ago I too had some sort of burning sensation in my stomach; I consulted a physician who prescribed antacid for almost two weeks. After that I didn't have any sort of burning but the skin on both of my cheeks started drying up and turned itself into a sunburn like appearance. Immediately I consulted a dermatologist who prescribed some ointment. This never worked. At the same time my friends say that it's a symptom of the ulcer. I am in a dilemma these days, so can any body help me out.

Was this comment helpful?Yes
Comment from: Flipper, 55-64 Female (Caregiver) Published: June 29

A few weeks ago I began feeling slight stomach pain, a dull ache, enough to make me aware and uncomfortable. I had never had any health issues before, this was totally out of character for me. I follow a very healthy lifestyle and eat veggies, fruits and only seafood. I began drinking excessive amounts of wine during the last few months. I did some research and determined that I might have created an ulcer due to this binge drinking. I have suspicions about the possibility of the H-Pylori (Helicobacter)and/or Vibrio parasite infection. I looked up stomach cancer and my symptoms are very similar to its diagnosis since I am burping after meals and never did this before. I'm very scared now and confused. Most cancers become fatal because early symptoms are usually ignored. Nexium and Zantak did not help the dull ache, in fact, when I discontinued them the ache went away, but I still burp and feel warmth in my stomach after I eat. I have been under stress as well. I stopped drinking completely and I suppose if this is an alcohol induced ulcer, it should heal in a few months. I guess if symptoms don't get better by then I will visit a gastroenterologist.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Peptic Ulcer - Treatments Question: What kinds of treatments did you receive for your peptic ulcer?
Peptic Ulcer - Causes Question: In your opinion, what was the cause of a peptic ulcer in you, a friend, or relative?
Peptic Ulcer - Complications Question: Did you experience any complications with your peptic ulcer? Please share your story.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.